Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Sep 20, 2009, 10:06 AM MDT for 7 counties in Nebraska. It took effect at Sep 21, 2009, 6:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2009, 10:06 AM MDT (16:06 UTC)
- In effect from
- Sep 21, 2009, 6:00 AM MDT
- Expired
- Sep 21, 2009, 3:04 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2867 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 201606 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1006 AM MDT SUN SEP 20 2009 ...STRONG WINDS TO DEVELOP FOLLOWING COLD FRONTAL PASSAGE... .A STRONG COLD FRONT WILL USHER IN MUCH COOLER AIR ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. STRONG WINDS WILL ACCOMPANY THE FRONTAL PASSAGE AND CONTINUE BEHIND THE FRONT THROUGH MONDAY AND INTO MONDAY EVENING. AREAS OF RAIN WILL ALSO BE PRESENT THROUGH MONDAY EVENING. NEZ001>003-210600- /O.NEW.KCYS.WI.Y.0014.090921T0600Z-090922T0000Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 1006 AM MDT SUN SEP 20 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT MONDAY. NORTH-NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH AFTER MIDNIGHT TONIGHT...FOLLOWING THE PASSAGE OF A STRONG COLD FRONT THROUGH THE AREA THIS EVENING. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ019>021-054-055-210600- /O.NEW.KCYS.WI.Y.0014.090921T1200Z-090922T0600Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1006 AM MDT SUN SEP 20 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT. NORTH-NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH...EARLY MONDAY MORNING FOLLOWING THE PASSAGE OF A STRONG COLD FRONT THROUGH THE AREA LATE THIS EVENING. EXPECT THE STRONG WINDS TO CONTINUE INTO MONDAY EVENING BEFORE STARTING TO DECREASE BY AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CARPENTER
3 follow-up statements
000 WWUS75 KCYS 210330 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 930 PM MDT SUN SEP 20 2009 ...STRONG WINDS TO DEVELOP FOLLOWING COLD FRONTAL PASSAGE... .A STRONG COLD FRONT WILL USHER IN MUCH COOLER AIR ACROSS THE NEBRASKA PANHANDLE. STRONG WINDS WILL ACCOMPANY THE FRONTAL PASSAGE AND CONTINUE BEHIND THE FRONT THROUGH MONDAY AND INTO MONDAY EVENING. AREAS OF RAIN WILL ALSO BE PRESENT THROUGH MONDAY EVENING. NEZ001>003-212200- /O.EXT.KCYS.WI.Y.0014.090921T1200Z-090922T0000Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 930 PM MDT SUN SEP 20 2009 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY. NORTH OR NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH MAINLY AFTER SUNRISE MONDAY. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ019>021-054-055-212200- /O.CON.KCYS.WI.Y.0014.090921T1200Z-090922T0600Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 930 PM MDT SUN SEP 20 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT. NORTH-NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH MAINLY AFTER SUNRISE MONDAY. THE STRONG WINDS WILL CONTINUE INTO MONDAY EVENING BEFORE STARTING TO DECREASE BY AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KCYS 211100 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 500 AM MDT MON SEP 21 2009 ...STRONG WINDS TO DEVELOP FOLLOWING COLD FRONTAL PASSAGE... .A STRONG COLD FRONT WILL USHER IN MUCH COOLER AIR ACROSS THE NEBRASKA PANHANDLE THIS MORNING. STRONG WINDS WILL ACCOMPANY THE FRONTAL PASSAGE AND CONTINUE BEHIND THE FRONT THROUGH THIS AFTERNOON AND INTO THIS EVENING. AREAS OF RAIN WILL ALSO BE PRESENT THROUGH THIS EVENING. NEZ001>003-220000- /O.CON.KCYS.WI.Y.0014.090921T1200Z-090922T0000Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 500 AM MDT MON SEP 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. NORTH OR NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH MAINLY AFTER SUNRISE TODAY. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ019>021-054-055-220000- /O.CON.KCYS.WI.Y.0014.090921T1200Z-090922T0600Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 500 AM MDT MON SEP 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. NORTH-NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH MAINLY AFTER SUNRISE TODAY. THE STRONG WINDS WILL CONTINUE INTO THIS EVENING BEFORE STARTING TO DECREASE BY AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KCYS 212104 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 304 PM MDT MON SEP 21 2009 NEZ019>021-054-055-212215- /O.CAN.KCYS.WI.Y.0014.000000T0000Z-090922T0600Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 304 PM MDT MON SEP 21 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS WILL CONTINUE THIS EVENING AT 15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH...BUT STRONGER WINDS ARE NO LONGER EXPECTED ACROSS THE NEBRASKA PANHANDLE. $$ NEZ001>003-212215- /O.CAN.KCYS.WI.Y.0014.000000T0000Z-090922T0000Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 304 PM MDT MON SEP 21 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS WILL CONTINUE THIS EVENING AT 15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH...BUT STRONGER WINDS ARE NO LONGER EXPECTED ACROSS THE NEBRASKA PANHANDLE.. $$ CARPENTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Sep 20, 4:52 AM MDT, 5 hours 14 minutes earlier.
Area forecast discussion, Sep 20, 4:52 AM MDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 452 AM MDT SUN SEP 20 2009 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... ONE MORE DAY WITH MILD TEMPS TODAY WITH BIG WX CHANGES STILL ON TAP FOR TONIGHT THROUGH MONDAY NIGHT WITH MUCH COOLER AIR MOVING IN. THERE ARE ALREADY SOME SHOWERS AND TSTMS MOVING INTO FAR WESTERN WY CURRENTLY...THESE ARE NEAR COLD FRONT AND MAY BE MORE ASSOCIATED WITH A WEAK SHORTWAVE TROUGH RATHER THAN THE STRONG UPPER TROUGH THAT WILL BE DIGGING INTO THE NORTHERN ROCKIES TODAY. COLD FRONT HAS MOVED INTO ROUGHLY NW THIRD WY...IT WILL REACH NORTHERN PART OF CWA LATER THIS MORNING AND FAR SOUTHERN PART OF CWA EARLY THIS EVENING. MODELS CONTINUE TO GET INTO BETTER AGREEMENT IN THE HANDLING OF THE STRONG UPPER TROUGH WITH GFS JUST A BIT FASTER. A WEAK UPPER LOW WILL DEVELOP OVER EASTERN MT THIS AFTERNOON WITH THIS FEATURE THEN SHIFTING INTO NERN CORNER WY LATE SUNDAY NIGHT AND INTO WESTERN NEBRASKA ON MONDAY BEFORE SHIFTING INTO EITHER EASTERN CO OR NW KS MONDAY NIGHT. AFTER A FAIRLY ACTIVE DAY OF SHOWERS/TSTMS TODAY FROM MID MORNING ONWARD...MAIN PRECIP EVENT WILL BE LATER SUNDAY NIGHT AND MONDAY MORNING BEHIND A SECONDARY COLD SURGE. STRONG COLD ADVECTION ON BLUSTERY NNW WINDS WILL SEND THE SNOW LINE PLUNGING TO 6500 FEET EARLY MONDAY MORNING. COOLEST TEMPS OF NEW FALL SEASON WILL OCCUR MONDAY NIGHT AFTER THE PRECIP WINDS DOWN THOUGH CLOUDS MAY NOT TOTALLY CLEAR OUT AT LEAST IN SOUTHERN PART OF CWA. WILL LIKELY END UP NEEDING A WIND ADVISORY FOR NEBRASKA PANHANDLE ON MONDAY...AND PERHAPS WINTER WX ADVISORY FOR MOUNTAINS. STILL A BIT TOO EARLY FOR EITHER OF THESE YET. .LONG TERM...TUESDAY THROUGH SATURDAY NIGHT...MEDIUM RANGE MODELS STARTING TO COME INTO BETTER AGREEMENT WITH THE UPPER LEVEL TROUGH AS IT PUSHES SOUTH OF THE FORECAST AREA BY TUESDAY AND BECOMES A CLOSED LOW. MOST SOLUTIONS AND ENSEMBLE PERTURBATIONS PLACE THE UPPER LEVEL LOW OVER THE CENTRAL PLAINS BY THE MIDDLE OF THE WEEK. THE OUTLIERS INCLUDE THE UKMET...WHICH IS FAR TO THE EAST NEAR THE MISSISSIPPI VALLEY AND GENERALLY THE MOST PROGRESSIVE...AND THE OPERATIONAL 00Z GFS WHICH IS THE FURTHEST WEST...SHOWING THE LOW RETROGRADING TOWARDS THE FOUR CORNERS REGION. ALTHOUGH COMPARED TO YESTERDAY...THE GFS IS TRENDING FURTHER EAST WITH THE POSITION OF THE LOW. WILL HAVE TO KEEP AN EYE ON TUESDAY NIGHT AND WEDNESDAY...WITH THE GFS AND ECMWF SHOWING THE LOW STALLING OVER ERN COLORADO...AS A DEFORMATION BAND DEVELOPS ACROSS SE WYOMING AND WRN NEBRASKA DUE TO LOW TO MID LEVEL CONVERGENCE. BOTH MODELS SHOW QPF VALUES OVER A HALF AN INCH TO NEAR ONE INCH IN A LINE FROM CHADRON NEBRASKA TO NEAR LARAMIE WY AND POINTS SOUTH AND EAST THROUGH WEDNESDAY. THERE IS A BIT OF A TIMING DIFFERENCE...WITH THE GFS SHOWING THE BULK OF THE PRECIP MAINLY ON TUESDAY...WHILE THE ECMWF SHOWS THE PRECIP STARTING TUESDAY NIGHT AND CONTINUING THROUGH WEDNESDAY EVENING. ALSO...BOTH MODELS SHOW SOME RATHER COOL AIR WITHIN THE MID TO UPPER LEVEL COLD POOL NEAR THE LOW...WITH 700MB TEMPS AS LOW AS -4C TO -6C...RESULTING IN SNOW AS LOW AS 7000 FEET AND POSSIBLY RAIN/SNOW MIX AROUND 6000 FEET. KEPT SNOW OUT OF THE FORECAST FOR NOW...EXCEPT IN THE HIGHER MOUNTAINS. HOWEVER...STARTED TO INCREASE POP ACROSS SE WYOMING AND THE NEBRASKA PANHANDLE TUESDAY AND WEDNESDAY WITH VALUES BETWEEN 20 TO 35 PCT. LOWERED MAX TEMPS ALSO WITH HIGHS EXPECTED TO REMAIN IN THE 50S OVER THE HIGHER TERRAIN IN SRN WYOMING AND IN THE 60S ACROSS THE NEBRASKA PANHANDLE. BY LATER IN THE WEEK...ALTHOUGH MODELS DIFFER ON THE POSITION OF THE UPPER LEVEL TROUGH AS IT REJOINS THE MAIN FLOW ALOFT...ALL MODELS SHOW DRIER NORTHWEST FLOW ACROSS THE REGION WITH SLOWLY WARMING TEMPS TO NEAR NORMAL LEVELS BY FRIDAY AND SATURDAY. KEPT MAX TEMPS IN THE MID 60S TO MID 70S...WITH POP BELOW 10 PCT. && .AVIATION... VFR CONDITIONS WILL CONTINUE TODAY INTO THIS EVENING THOUGH THERE WILL BE SOME SHOWERS AND TSTMS. AS SHOWERS INCREASE TONIGHT AND UPSLOPE FLOW MOISTENS THE AIR...WIDESPREAD MVFR CEILINGS AND VSBYS ...WITH LOCAL IFR CONDITIONS...WILL DEVELOP AND THEN PERSIST THROUGH AT LEAST MIDDAY MONDAY MONDAY AFTERNOON. && .FIRE WEATHER... BREEZY AND MILD CONDITIONS WILL OCCUR TODAY BUT MINIMUM RELATIVE HUMIDITIES WILL ONLY DIP INTO 20-30 PERCENT RANGE. THERE WILL BE SOME SHOWERS AND TSTMS FROM LATE THIS MORNING INTO EARLY EVENING. A COLD FRONT WILL BE MOVING ACROSS THE DISTRICT FROM NORTHWEST TO SOUTHWEST MAINLY THIS AFTERNOON AND EARLY EVENING. MUCH COOLER TEMPS AND INCREASED HUMIDITIES IN WIDESPREAD LIGHT PRECIPITATION CAN BE EXPECTED TONIGHT AND MONDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JLH LONG TERM...TJT
Hazardous weather outlook, Sep 20, 5:18 AM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 518 AM MDT SUN SEP 20 2009 WYZ059-061>067-069-211130- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 518 AM MDT SUN SEP 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY AHEAD OF A COLD FRONT. SOME THUNDERSTORMS MAY CONTAIN FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND STRONG GUSTY WINDS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL PUSH ACROSS SOUTHEASTERN WYOMING LATE SUNDAY NIGHT AND EARLY MONDAY MORNING RESULTING IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN ADDITION TO BREEZY CONDITIONS. AS MUCH COOLER AIR MOVES INTO THE AREA...RAIN IS EXPECTED TO MIX WITH AND CHANGE TO SNOW ABOVE 6000 FEET. LIGHT SNOW ACCUMULATIONS ARE EXPECTED IN THE MOUNTAINS...WITH A DUSTING OF SNOW POSSIBLE ABOVE 6500 FEET. PERIODS OF RAIN ARE EXPECTED THROUGH WEDNESDAY AS THE STORM SYSTEM STALLS SOUTH OF THE REGION. RAIN MAY MIX WITH SNOW AT TIMES THROUGH THE MIDDLE OF THE WEEK...ESPECIALLY ABOVE 7000 FEET. TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS REGARDING POSSIBLE HIGH ELEVATION SNOWFALL EARLY THIS WEEK. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS AND SNOW ACCUMULATIONS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ060-068-070-211130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 518 AM MDT SUN SEP 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WELL AHEAD OF A STRONG COLD FRONT. SOME THUNDERSTORMS MAY CONTAIN FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL PUSH ACROSS WESTERN NEBRASKA EARLY MONDAY MORNING RESULTING IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. WINDY CONDITIONS ARE ALSO EXPECTED BY EARLY MONDAY MORNING WITH NORTH TO NORTHWEST WINDS BETWEEN 20 TO 30 MPH AND GUSTS AROUND 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS IN EXCESS OF 40 MPH. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
In the hours before
Special weather statement, Sep 20, 7:55 AM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 755 AM MDT SUN SEP 20 2009 WYZ059>067-069-202100- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS... HANNA...MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE 755 AM MDT SUN SEP 20 2009 ...COOLER AND WET CONDITIONS EXPECTED SUNDAY NIGHT AND MONDAY... THE FIRST STRONG COLD FRONT OF THE FALL SEASON WILL BE SWEEPING THROUGH THE REGION THIS AFTERNOON AND EVENING. WHILE THERE WILL BE SOME GUSTY LATE SUMMER THUNDERSTORMS TODAY...A COLD LIGHT RAIN WILL DEVELOP TONIGHT AND CONTINUE MONDAY MORNING. THE SNOW LINE WILL LOWER TO AROUND 6500 FEET WITH SOME LIGHT ACCUMULATIONS EXPECTED IN THE MOUNTAINS. BRISK NORTH WINDS OF 15 TO 30 MPH CAN ALSO BE EXPECTED TONIGHT AND MONDAY. PEOPLE PLANNING TRAVEL OR OTHER OUTDOOR ACTIVITIES IN SOUTHEAST WYOMING TONIGHT AND MONDAY SHOULD BE PREPARED FOR MUCH COOLER AND WET CONDITIONS. RANCHERS AND STOCK GROWERS MAY WISH TO TAKE STEPS TO PROTECT ANY YOUNG OR WEAK ANIMALS FROM THE PROLONGED COLD AND WET WEATHER. THOSE WITH LATE SEASON GARDENS AND PLANTS MAY WISH TO COVER THEIR VEGETATION MONDAY NIGHT AND TUESDAY MORNING AS LOW TEMPERATURES PLUNGE INTO THE UPPER 20S AND LOWER 30S. NEZ001>003-019>021-054-055-WYZ068-070-202100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-GOSHEN-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...TORRINGTON...PINE BLUFFS 755 AM MDT SUN SEP 20 2009 ...COOLER AND WET CONDITIONS EXPECTED SUNDAY NIGHT AND MONDAY... THE FIRST STRONG COLD FRONT OF THE FALL SEASON WILL BE SWEEPING THROUGH THE REGION THIS AFTERNOON AND EVENING. WHILE THERE WILL BE SOME GUSTY LATE SUMMER THUNDERSTORMS THIS AFTERNOON AND EVENING...A COLD LIGHT RAIN WILL DEVELOP TONIGHT AND CONTINUE EARLY MONDAY MORNING. BRISK NORTH WINDS OF 20 TO 35 MPH CAN ALSO BE EXPECTED LATE TONIGHT AND MONDAY. PEOPLE PLANNING TRAVEL OR OTHER OUTDOOR ACTIVITIES TONIGHT AND MONDAY SHOULD BE PREPARED FOR MUCH COOLER AND WET CONDITIONS. RANCHERS AND STOCK GROWERS MAY WISH TO TAKE STEPS TO PROTECT ANY YOUNG OR WEAK ANIMALS FROM THE PROLONGED COLD AND WET WEATHER. JLH
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.